Alert archive / New Mexico / Freeze Warnings in 2011
Freeze Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at May 2, 2011, 1:30 PM MDT for Eddy County, Lea County, New Mexico; Andrews County, Gaines County, Texas. It took effect at May 3, 2011, 2:00 AM MDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2011, 1:30 PM MDT (19:30 UTC)
- In effect from
- May 3, 2011, 2:00 AM MDT
- Expired
- May 3, 2011, 3:05 AM MDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 122 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586 WWUS74 KMAF 021930 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT MON MAY 2 2011 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING FOR THE GUADALUPE...DAVIS AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR... MARFA PLATEAU AND PORTIONS OF THE NORTHWEST PERMIAN BASIN... .SURFACE HIGH PRESSURE WILL SETTLE INTO WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. THIS WILL CAUSE LIGHT WINDS AND ALONG WITH CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR RECORD LOWS AT OR BELOW FREEZING TUESDAY MORNING. AREAS OUTSIDE THE WARNING COULD SEE LOCALIZED AREAS OF NEAR FREEZING TEMPERATURES CAUSING FROST TO FORM WHICH COULD HARM SENSITIVE PLANTS AND ANIMALS. TEMPERATURES WILL WARM ABOVE FREEZING BY MID MORNING. TXZ046-051-060>062-022030- /O.CAN.KMAF.FZ.A.0001.110503T0800Z-110503T1500Z/ DAWSON-MARTIN-WINKLER-ECTOR-MIDLAND- INCLUDING THE CITIES OF...LAMESA...STANTON...KERMIT...ODESSA... MIDLAND 230 PM CDT MON MAY 2 2011 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FREEZE WATCH. WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED... THEREFORE THE FREEZE WATCH HAS BEEN CANCELLED. $$ NMZ027>029-033-034-TXZ045-050-057-074-080-258-030300- /O.UPG.KMAF.FZ.A.0001.110503T0800Z-110503T1500Z/ /O.NEW.KMAF.FZ.W.0001.110503T0800Z-110503T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...VAN HORN...ALPINE...FORT DAVIS...MARFA... GUADALUPE MOUNTAINS NP...PINE SPRINGS 230 PM CDT MON MAY 2 2011 /130 PM MDT MON MAY 2 2011/ ...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT THROUGH EARLY TUESDAY MORNING. * TEMPERATURES...UPPER 20S TO LOWER 30S. * IMPACTS...SENSITIVE PLANTS AND OUTDOOR ANIMALS WILL BE AT RISK OF FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
957 WWUS74 KMAF 030256 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 956 PM CDT MON MAY 2 2011 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING FOR THE GUADALUPE...DAVIS AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR... MARFA PLATEAU AND PORTIONS OF THE NORTHWEST PERMIAN BASIN... .SURFACE HIGH PRESSURE WILL SETTLE INTO WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. THIS WILL RESULT IN LIGHT WINDS AND WHEN COMBINED WITH CLEAR SKIES...WILL ALLOW TEMPERATURES TO FALL TO NEAR RECORD LOWS AT OR BELOW FREEZING TUESDAY MORNING. AREAS OUTSIDE OF THE WARNING COULD EXPERIENCE NEAR FREEZING TEMPERATURES AND DEVELOPING FROST...WHICH COULD HARM SENSITIVE PLANTS AND ANIMALS. TEMPERATURES WILL WARM QUICKLY WARM ABOVE FREEZING BY MID MORNING. NMZ027>029-033-034-TXZ045-050-057-074-080-258-031100- /O.CON.KMAF.FZ.W.0001.110503T0800Z-110503T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...VAN HORN...ALPINE...FORT DAVIS...MARFA... GUADALUPE MOUNTAINS NP...PINE SPRINGS 956 PM CDT MON MAY 2 2011 /856 PM MDT MON MAY 2 2011/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY... * TIMING...LATE TONIGHT THROUGH EARLY TUESDAY MORNING. * TEMPERATURES...UPPER 20S TO LOWER 30S. * IMPACTS...SENSITIVE PLANTS AND ANIMALS NEED TO BE PROTECTED FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
294 WWUS74 KMAF 030905 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 405 AM CDT TUE MAY 3 2011 ...FREEZE WARNING CANCELLED THIS MORNING FOR THE GUADALUPE...DAVIS AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...MARFA PLATEAU AND PORTIONS OF THE NORTHWEST PERMIAN BASIN... .TEMPERATURES HAD REMAINED ABOVE FREEZING LATE TONIGHT WITH SURFACE HIGH PRESSURE CENTERED IN THE CONCHO VALLEY. THIS HIGH PRESSURE WILL MOVE EAST AWAY FROM THE REGION EARLY THIS MORNING AND SHOULD KEEP TEMPERATURES ABOVE FREEZING. NMZ027>029-033-034-TXZ045-050-057-074-080-258-031015- /O.CAN.KMAF.FZ.W.0001.000000T0000Z-110503T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...VAN HORN...ALPINE...FORT DAVIS...MARFA... GUADALUPE MOUNTAINS NP...PINE SPRINGS 405 AM CDT TUE MAY 3 2011 /305 AM MDT TUE MAY 3 2011/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FREEZE WARNING. A FEW LOCATIONS COULD DIP TO NEAR FREEZING IN THE MARFA PLATEAU AND THE DAVIS MOUNTAINS...BUT WIDESPREAD FREEZING TEMPERATURES IS NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at May 2, 11:25 AM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 2, 11:25 AM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1225 PM CDT MON MAY 2 2011
.DISCUSSION...
SEE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. WINDS WILL BE GUSTY
OUT OF THE NORTH DURING THE AFTERNOON HOURS. AFTER SUNSET...WINDS
WILL BECOME LIGHT AND VARIABLE BEFORE COMING AROUND FROM THE SOUTH
AROUND SUNRISE.
&&
PREV DISCUSSION... /ISSUED 543 AM CDT MON MAY 2 2011/
DISCUSSION...
EARLY MORNING RADAR DATA SHOWS CONVECTION CONTINUES ACROSS THE
EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. THE MORE
WIDESPREAD ACTIVITY HAS BEEN CONFINED TO WEST CENTRAL TEXAS...BUT
AREAS ALONG AND EAST OF A SNYDER TO STANTON TO RANKIN LINE HAVE
MANAGED TO PICK UP A LITTLE RAINFALL. AMOUNTS HAVE LIKELY REMAINED
LOW DUE TO LACK OF SIGNIFICANT MOISTURE AND FAIRLY FAST MOVING
CELLS. CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL
GENERALLY REMAIN IN THE 20-30% RANGE THIS MORNING AND WE WILL
CONFINE ANY PRECIPITATION TO THE EASTERN PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS. ELSEWHERE THIS MORNING...NORTHEASTERLY WINDS
CONTINUE...WITH GUSTY CONDITIONS NOTED ACROSS THE TRANS PECOS AND
STOCKTON PLATEAU. CURRENT OBSERVATIONS AND SHORT RANGE MODELS
SUGGEST GUSTY CONDITIONS WILL CONTINUE EARLY THIS MORNING...BUT
WIND SPEEDS WILL LIKELY NOT MEET HIGH WIND THRESHOLDS ACROSS THE
GUADALUPE MOUNTAINS. IN ADDITION...WINDS ARE EXPECTED TO REMAIN
BELOW ADVISORY LEVELS ACROSS THE VAN HORN AND HIGHWAY 54 CORRIDOR
AND THE DAVIS MOUNTAINS. WE HAVE CANCELLED THE HIGH WIND WARNING
AND WIND ADVISORY. BELOW NORMAL TEMPERATURES ARE EXPECTED FOR ALL
AREAS TODAY...ESPECIALLY ACROSS THE NORTHERN PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS WHERE THICK CLOUD COVER WILL LIKELY
PERSIST THROUGH MOST OF THE DAY. FOR THE REMAINDER OF THE
REGION... WE HAVE INCREASED TEMPERATURES TODAY AS SATELLITE AND
MODEL DATA NOW SUGGEST SUBSIDENCE/WARMING WILL SPREAD OVER THE
REGION FROM WEST TO EAST.
FOR TONIGHT... SKIES WILL CONTINUE TO CLEAR FROM WEST TO EAST AS
SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH. THIS SCENARIO WILL
FAVOR FALLING TEMPERATURES WITH THE POSSIBILITY OF A FREEZE THE
GUADALUPE...DAVIS AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO
PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...MARFA PLATEAU AND
PORTIONS OF THE PERMIAN BASIN. THE LATEST ROUND OF MOS GUIDANCE
HAS TRENDED UPWARD ON TONIGHT/S LOW TEMPERATURES. WE ARE LEARY OF
THIS TREND AS MODELS CONTINUE TO SUGGEST SURFACE HIGH PRESSURE
AND LIGHT OR CALM WINDS OVER MUCH OF THE REGION LATE TONIGHT AND
TUESDAY MORNING. FOR NOW...WE HAVE OPTED TO CONTINUE THE FREEZE
WATCH FOR THE ABOVE MENTIONED AREAS.
FOR THE REMAINDER OF THE FORECAST PERIOD...WARMING TEMPERATURES
CAN BE EXPECTED. THE MEDIUM RANGE MODELS CONTINUE TO SUGGEST A
WEAK COLD FRONT WILL MOVE INTO SOUTHEAST NEW MEXICO AND THE
NORTHWESTERN PERMIAN BASIN ON THURSDAY. SIGNIFICANT COOLING IS NOT
EXPECTED WITH THIS COLD FRONT. OTHERWISE... WE/LL CONTINUE TO
MONITOR THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT ON FRIDAY
ALONG THE DRYLINE. THE FLOW ALOFT IS PROGGED TO TRANSITION TO A
MORE SOUTHWESTERLY DIRECTION THIS WEEKEND. THIS WILL LIKELY ALLOW
THE LOW-LEVEL THERMAL RIDGE TO STRENGTHEN...ALLOWING TEMPERATURES
TO WARM ABOVE NORMAL.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
FOLLOWING ZONES... ANDREWS...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...MARFA
PLATEAU...MARTIN...MIDLAND...VAN HORN AND HIGHWAY 54
CORRIDOR...WINKLER.
&&
99Hazardous weather outlook, May 2, 12:48 PM MDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 148 PM CDT MON MAY 2 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 148 PM CDT MON MAY 2 2011 /1248 PM MDT MON MAY 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CLEARING SKIES OVERNIGHT WILL RESULT IN UNSEASONABLY COLD TEMPERATURES ACROSS THE REGION BY MORNING. A FREEZE WILL BE POSSIBLE IN THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...MARFA PLATEAU...AND ANDREWS AND GAINES COUNTIES. A FREEZE WARNING IS NOW IN EFFECT FOR THESE LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
Nearby
Freeze Warnings in New Mexico, 2011Freeze Warnings in Texas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.